Movatterモバイル変換


[0]ホーム

URL:


×

zbMATH Open — the first resource for mathematics

from until
Reset all

Examples

GeometrySearch for the termGeometry inany field. Queries arecase-independent.
Funct*Wildcard queries are specified by* (e.g.functions,functorial, etc.). Otherwise the search isexact.
"Topological group"Phrases (multi-words) should be set in"straight quotation marks".
au: Bourbaki & ti: AlgebraSearch forauthor andtitle. Theand-operator & is default and can be omitted.
Chebyshev | TschebyscheffTheor-operator | allows to search forChebyshev orTschebyscheff.
Quasi* map* py: 1989The resulting documents havepublicationyear1989.
so: Eur* J* Mat* Soc* cc: 14Search for publications in a particularsource with aMathematics SubjectClassificationcode (cc) in14.
"Partial diff* eq*" ! ellipticThenot-operator! eliminates all results containing the wordelliptic.
dt: b & au: HilbertThedocumenttype is set to books; alternatively:j forjournal articles,a forbook articles.
py: 2000-2015 cc: (94A | 11T)Numberranges are accepted. Terms can be grouped within(parentheses).
la: chineseFind documents in a givenlanguage.ISO 639-1 language codes can also be used.

Fields

anyanywhere
aninternal document identifier
auauthor, editor
aiinternal author identifier
tititle
lalanguage
sosource
abreview, abstract
pypublication year
rvreviewer
ccMSC code
utuncontrolled term
dtdocument type (j: journal article;b: book;a: book article)

Operators

a& blogic and
a| blogic or
!ablogic not
abc*right wildcard
"ab c"phrase
(ab c)parentheses

See also ourGeneral Help.

Skolem’s conjecture confirmed for a family of exponential equations. III.(English)Zbl 1484.11100

Consider an exponential equation\[F(\mathbf{x})=\sum_{i=1}^r a_i^\cdot b_{i1}^{x_{i1}}\cdots b_{i,\ell_i}^{x_{i,\ell_i}}=0\]to be solved in tuples of positive integers \(\mathbf{x}=(x_{i,j}:\, i=1,\ldots , r,\, j=1,\ldots , \ell_i)\in\mathbb{Z}^{\ell_1+\cdots +\ell_r}\) where the \(a_i\) are non-zero integers and the \(b_{i,j}\) integers with absolute value \(>1\). A Skolem-type conjecture asserts that there is a positive integer \(m\) such that this equation has the same set of solutions as the congruence equation \(F(\mathbf{x})\equiv 0\pmod m\). While this is false in general, it is believed that under suitable coprimality conditions imposed on the \(a_i\) and \(b_{i,j}\) and non-degeneracy conditions on the solutions it might be true. Skolem-type conjectures have been proved in a couple of cases. The authors prove another case. Their main result is as follows.
Theorem. Let \(a,c,t,b_1,\ldots ,b_{\ell}\) be non-zero integers with \(|b_i|>1\) for \(i=1,\ldots ,t\) and
\(\gcd (a,c,tb_1\cdots b_{\ell})=1\) and let \(\varepsilon\in\{ -1,1\}\). Further, let \(f\) be any monotone non-decreasing real function. Then there exists a modulus \(m\), which can be effectively calculated in terms of \(a,c,t,b_1,\ldots ,b_{\ell}\) and \(f\), such that the congruence\[a^n+tb_1^{k_1}\cdots b_{\ell}^{k_{\ell}}\equiv \varepsilon c^n \pmod m,\ \ n\leq f(k_1,\ldots ,k_{\ell})\]has the same solutions in positive integers \(n,k_1,\ldots k_{\ell}\) as the equation\[a^n+tb_1^{k_1}\cdots b_{\ell}^{k_{\ell}}=\varepsilon c^n,\ \ n\leq f(k_1,\ldots ,k_{\ell}).\]It should be observed that using Baker-type results on linear forms in ordinary and \(p\)-adic logarithms, one can effectively compute a number \(C\) such that the solutions of the latter equation, even without the condition \(n\leq f(k_1,\ldots , k_{\ell})\), satisfy \(n,k_1,\ldots ,k_{\ell}<C\). This implies the above theorem at once. However, the authors give an elementary proof of their theorem. Their main tool is Zsigmondy’s theorem [K. Zsigmondy, Monatsh. Math. Phys. 3, 265–284 (1892;JFM 24.0176.02)], which asserts that if \(a,c\) are coprime integers with \(|ac|>1\), then apart from at most four integers \(n\geq 2\), the number \(a^n-c^n\) has a prime factor \(p\) that does not divide \(a^r-c^r\) for \(r=1,\ldots ,n-1\).
For Part II, see [A. Bérczes et al., Acta Arith. 197, No. 2, 129–136 (2021;Zbl 1465.11085)].
By taking \(\ell =1\), \(n=k_1\), \(f(x)=x\), the authors deduce that if \(a,b,c,t\) are non-zero integers with \(\gcd (a,tb,c)=1\), \(|b|>1\) and if \(\varepsilon\in\{ -1,1\}\), then there exists a modulus \(m\), effectively computable in terms of \(a,b,c,t\), such that the congruence \(a^n+tb^n\equiv \varepsilon c^n\pmod m\) has the same solutions in positive integers \(n\) as the equation \(a^n+tb^n=\varepsilon c^n\).

MSC:

11D61 Exponential Diophantine equations
11D79 Congruences in many variables

Cite

References:

[1]Bartolome, B.; Bilu, Yu.; Luca, F., On the exponential local-global principle, Acta Arith., 159, 101-111 (2013) ·Zbl 1330.11019
[2]Bérczes, A.; Hajdu, L.; Tijdeman, R., Skolem’s conjecture confirmed for a family of exponential equations, II, Acta Arith., 197, 129-136 (2021) ·Zbl 1465.11085
[3]Bertók, Cs.; Hajdu, L., A Hasse-type principle for exponential Diophantine equations and its applications, Math. Comput., 85, 849-860 (2016) ·Zbl 1377.11041
[4]Bertók, Cs.; Hajdu, L., A Hasse-type principle for exponential Diophantine equations over number fields and its applications, Monatshefte Math., 187, 425-436 (2018) ·Zbl 1437.11050
[5]Bilu, Yu.; Hanrot, G.; Voutier, P. M., Existence of primitive divisors of Lucas and Lehmer numbers, J. Reine Angew. Math., 539, 75-122 (2001) ·Zbl 0995.11010
[6]Broughan, K. A.; Luca, F., On the Fürstenberg closure of a class of binary recurrences, J. Number Theory, 130, 696-706 (2010) ·Zbl 1219.11024
[7]Evertse, J.-H.; Győry, K., Unit Equations in Diophantine Number Theory (2015), Cambridge University Press ·Zbl 1339.11001
[8]Hajdu, L.; Tijdeman, R., Skolem’s conjecture confirmed for a family of exponential equations, Acta Arith., 192, 105-110 (2020) ·Zbl 1450.11027
[9]Ostafe, A.; Shparlinski, I., On the Skolem problem and some related questions for parametric families of linear recurrence sequences (2020)
[10]Schinzel, A., On power residues and exponential congruences, Acta Arith., 27, 397-420 (1975) ·Zbl 0342.12002
[11]Schinzel, A., Abelian binomials, power residues and exponential congruences, Acta Arith., 32, 245-274 (1977); Schinzel, A., Acta Arith., 36, 101-104 (1980), Addendum and Corrigendum ·Zbl 0438.12014
[12]Schinzel, A., On the congruence \(u_n \equiv c( \operatorname{mod} p)\) where \(u_n\) is a recurring sequence of the second order, Acta Acad. Paedagog. Agriensis Sect. Math., 30, 147-165 (2003) ·Zbl 1050.11016
[13]Skolem, Th., Anwendung exponentieller Kongruenzen zum Beweis der Unlösbarkeit gewisser diophantischer Gleichungen, Avhdl. Norske Vid. Akad. Oslo I, 12 (1937), 16 pp ·Zbl 0017.24606
[14]Wiles, A., Modular elliptic curves and Fermat’s last theorem, Ann. Math., 141, 443-551 (1995) ·Zbl 0823.11029
[15]Yu, K., Linear forms in logarithms in the p-adic case, (Baker, A., New Advances in Transcendence Theory (1988), Cambridge University Press), 411-434 ·Zbl 0656.10028
[16]Zsigmondy, K., Zur Theorie der Potenzreste, J. Monatshefte Math., 3, 265-284 (1892) ·JFM 24.0176.02
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.
© 2025FIZ Karlsruhe GmbHPrivacy PolicyLegal NoticesTerms & Conditions
  • Mastodon logo
 (opens in new tab)

[8]ページ先頭

©2009-2025 Movatter.jp